Algebraic independence over p
Journal de Théorie des Nombres de Bordeaux, Volume 16 (2004) no. 3, pp. 519-533.

Let f(x) be a power series n1 ζ(n)x e(n) , where (e(n)) is a strictly increasing linear recurrence sequence of non-negative integers, and (ζ(n)) a sequence of roots of unity in ¯ p satisfying an appropriate technical condition. Then we are mainly interested in characterizing the algebraic independence over p of the elements f(α 1 ),..., f(α t ) from p in terms of the distinct α 1 ,...,α t p satisfying 0<|α τ | p <1 for τ=1,...,t. A striking application of our basic result says that, in the case e(n)=n, the set {f(α)|α p ,0<|α| p <1} is algebraically independent over p if (ζ(n)) satisfies the “technical condition”. We close with a conjecture concerning more general sequences (e(n)).

Soit f(x) une série entière n1 ζ(n)x e(n) , où (e(n)) est une suite récurrente linéaire d’entiers naturels, strictement croissante, et (ζ(n)) une suite de racines de l’unité dans ¯ p , qui satisfait à une hypothèse technique convenable. Alors nous nous sommes particulièrement intéressés à caractériser l’indépendance algébrique sur p des éléments f(α 1 ),...,f(α t ) de p en fonction des α 1 ,...,α t p , deux à deux distincts, avec 0<|α τ | p <1 pour τ=1,...,t. Une application remarquable de notre résultat principal dit que, dans le cas e(n)=n, l’ensemble {f(α)|α p ,0<|α| p <1} est algébriquement indépendant sur p , si (ζ(n)) satisfait à “l’hypothèse technique”. Nous terminerons par une conjecture portant sur des suites (e(n)) plus générales.

Published online:
DOI: 10.5802/jtnb.458
Peter Bundschuh 1; Kumiko Nishioka 2

1 Mathematisches Institut Universität zu Köln Weyertal 86-90 50931 Köln, Germany
2 Mathematics, Hiyoshi Campus Keio University 4-1-1 Hiyoshi, Kohoku-ku Yokohama 223-8521, Japan
@article{JTNB_2004__16_3_519_0,
     author = {Peter Bundschuh and Kumiko Nishioka},
     title = {Algebraic independence over $\mathbb{Q}_p$},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {519--533},
     publisher = {Universit\'e Bordeaux 1},
     volume = {16},
     number = {3},
     year = {2004},
     doi = {10.5802/jtnb.458},
     zbl = {1082.11048},
     mrnumber = {2144955},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.458/}
}
TY  - JOUR
TI  - Algebraic independence over $\mathbb{Q}_p$
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2004
DA  - 2004///
SP  - 519
EP  - 533
VL  - 16
IS  - 3
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.458/
UR  - https://zbmath.org/?q=an%3A1082.11048
UR  - https://www.ams.org/mathscinet-getitem?mr=2144955
UR  - https://doi.org/10.5802/jtnb.458
DO  - 10.5802/jtnb.458
LA  - en
ID  - JTNB_2004__16_3_519_0
ER  - 
%0 Journal Article
%T Algebraic independence over $\mathbb{Q}_p$
%J Journal de Théorie des Nombres de Bordeaux
%D 2004
%P 519-533
%V 16
%N 3
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.458
%R 10.5802/jtnb.458
%G en
%F JTNB_2004__16_3_519_0
Peter Bundschuh; Kumiko Nishioka. Algebraic independence over $\mathbb{Q}_p$. Journal de Théorie des Nombres de Bordeaux, Volume 16 (2004) no. 3, pp. 519-533. doi : 10.5802/jtnb.458. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.458/

[1] Y. Amice, Les nombres p-adiques. Presses Universitaires de France, Paris, 1975. | MR | Zbl

[2] P. Bundschuh, V.G. Chirskii, Algebraic independence of elements from p over p , I. Arch. Math. 79 (2002), 345–352. | MR | Zbl

[3] P. Bundschuh, V.G. Chirskii, Algebraic independence of elements from p over p , II Acta Arith. 113 (2004), 309–326. | MR | Zbl

[4] F.Q. Gouvêa, p-adic Numbers. Springer-Verlag, Berlin et al., 1993. | MR | Zbl

[5] G. Hansel, Une démonstration simple du théorème de Skolem-Mahler-Lech. Theoret. Comput. Sci. 43 (1986), 91–98. | MR | Zbl

[6] N. Koblitz, p-adic Numbers, p-adic Analysis, and Zeta-Functions, 2nd ed. Springer-Verlag, New York, 1984. | MR | Zbl

[7] K.K. Kubota, On the algebraic independence of holomorphic solutions of certain functional equations and their values. Math. Ann. 227 (1977), 9–50. | MR | Zbl

[8] D. Lampert, Algebraic p-adic Expansions. J. Number Theory 23 (1986), 279–284. | MR | Zbl

[9] K. Nishioka, p-adic transcendental numbers. Proc. Amer. Math. Soc. 108 (1990), 39–41. | MR | Zbl

[10] K. Nishioka, Mahler Functions and Transcendence. LNM 1631, Springer-Verlag, Berlin et al., 1996. | MR | Zbl

[11] A.B. Shidlovskii, Transcendental Numbers. De Gruyter, Berlin et al., 1989. | MR | Zbl

[12] T.N. Shorey, R. Tijdeman, Exponential Diophantine Equations. Cambridge Univ. Press, 1986. | MR | Zbl

Cited by Sources: